MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 2-1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 2-1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: the event occurred sometime in (b)(6) 2020.Concomitant medical products: medical product: biomet ebi bone healing system assembly, catalog: #1068234 serial: # (b)(4).Therapy date: unknown.Medical product: (2) wright medical staples.Medical product: (2) wright medical bone anchors.Therapy date: (b)(6) 2019.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002242816-2020-00092.
 
Event or Problem Description
It was reported that the patient is experiencing pain with the bone healing system (bhs) and bhs sflx 2-1 coil.The patient is using the bhs device to treat an ankle failed fusion.The patient reported that the pain started within a minute of treating with the device.On a scale of 1 to 10, the patient rated the pain as a 7.The patient described the pain as below the skin.The patient continued to treat with the bhs device.The patient reported that the pain subsides from a level 7 to a level 4 upon turning the device off.The patient reported that she has residual pain that comes and goes when she is not treating with the bhs device.The patient treats with the device at night.The patient spoke with her doctor and the doctor provided a script to switch the patient to a different device for treatment.It was reported that no further information is available.
 
Event or Problem Description
It was reported by the sales rep that the patient is experiencing pain within one to two minutes of using the bhs unit.The pain was immediately.The pain level is about a seven.The pain is below the skin.The first day she used the unit for about 6 hours.The second day it was used for 10 hours and the third day she used it for 8 hours.The patient continued to use the unit because she was not sure if she was supposed to feel the pain.The pain subsides quite a bit almost immediately when she turns off the machine.From a level 7 to level 4.But the patient still has residual pain.The pain comes and goes throughout the day.The patient wears the unit at night.The patient has not increased her daily activity.The patient did not speak to her doctor regarding the pain.The patient has not taken anything for the pain.I told the patient to contact her doctor.Called the patient and she said she's been more active lately.And even though she did not wear the unit last night, today she's been on her feet all day and she is in pain.She will call her doctor and conduct a timed test.She will also call us if she has any other issues.No additional patient consequences have been reported.The sflx coil was not returned for further evaluation.
 
Additional Manufacturer Narrative
Corrections in b4: date of the report, b5: event description, d3: manufacturer g1: contact office, g6: type of report, h2, h8 and h3.Additional information in d4, g3, h4: device manufacture date, h6: component, investigation type, findings, and conclusions and h10: additional narrative.This follow-up report is being submitted to relay additional and corrected information.The device was not returned to highridge medical for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record was reviewed, and no discrepancies related to the reported event were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Highridge medical will continue to monitor for trend.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The device was not returned to highridge medical for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.Without a product return, no product evaluation can be conducted.The lot number is unknown; therefore, the device history records are unable to be reviewed.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Highridge medical will continue to monitor for trend.
 
Event or Problem Description

Brand Name
BIOMET EBI BONE HEALING SYSTEM SFLX 2-1 COIL
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key10374224
Report Number0002242816-2020-00091
Device Sequence Number3177694
Product Code LOF
UDI-Device Identifier00812301020522
UDI-Public00812301020522
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P790002/S026
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number1068227
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date06/18/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic